Alert archive / Texas / Flash Flood Warnings in 2014
Flash Flood Warning 18, NWS Fort Worth, TX
NWS Fort Worth, TX issued this flash flood warning at May 26, 2014, 3:31 PM CDT for Freestone County, Leon County, Texas. It was in force for 119 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 26, 2014, 3:31 PM CDT (20:31 UTC)
- Expired
- May 26, 2014, 5:30 PM CDT
- In force
- 119 min
- Issued by
- NWS Fort Worth, TX
- Area
- Storm-based polygon
- Flood severity
- None
Counties Freestone County, TX, Leon County, TX
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 26, 4:15 PM CDT | FLASH FLOOD | 1 N Buffalo, TX | OVERFLOWING CREEK IS RUNNING OVER HIGHWAY 75 NORTH OF BUFFALO |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 44 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 12:00Z, 8.5 hours before the alert went out and 192 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 746 J/kg
- Mixed-layer CIN
- -35 J/kg
- Mixed-layer LCL
- 750 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 60 m²/s²
- 0-3 km storm-relative helicity
- 67 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
531
WGUS54 KFWD 262031
FFWFWD
TXC161-289-262230-
/O.NEW.KFWD.FF.W.0018.140526T2031Z-140526T2230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE FORT WORTH TX
331 PM CDT MON MAY 26 2014
THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A
* FLASH FLOOD WARNING FOR...
SOUTH CENTRAL FREESTONE COUNTY IN NORTH CENTRAL TEXAS
NORTHWESTERN LEON COUNTY IN NORTHEAST TEXAS
* UNTIL 530 PM CDT
* AT 331 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
THUNDERSTORMS WITH HEAVY RAINFALL NEAR BUFFALO...MOVING EAST AT 30
MPH. VERY HEAVY RAINS HAVE ALREADY OCCURRED ACROSS THE WARNED
AREA...AND ADDITIONAL HEAVY RAINFALL WILL RESULT IN FLASH FLOODING
THROUGH 530 PM CDT.
* THE STORM PRODUCING THE HEAVY RAINFALL WILL OTHERWISE REMAIN OVER
MAINLY RURAL AREAS OF THE INDICATED COUNTY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DO NOT DRIVE THROUGH WATER OF UNKNOWN DEPTH. TURN AROUND...DONT
DROWN. IT ONLY TAKES TWO FEET OF MOVING WATER TO CARRY AWAY MOST
VEHICLES...INCLUDING PICKUPS AND SPORT UTILITY VEHICLES. TAKE A
DIFFERENT ROUTE TO REACH YOUR DESTINATION OR WAIT UNTIL WATER
RECEDES. CHILDREN SHOULD NEVER PLAY AROUND HIGH WATER...DRAINAGE
DITCHES...STORM DRAINS...OR FLOODED STREAMS.
&&
LAT...LON 3137 9589 3124 9631 3130 9633 3133 9632
3135 9631 3142 9624 3142 9625 3150 9627
3159 9594
$$2 follow-up statements
340
WGUS74 KFWD 262134
FFSFWD
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
434 PM CDT MON MAY 26 2014
TXC161-289-262230-
/O.CON.KFWD.FF.W.0018.000000T0000Z-140526T2230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
FREESTONE TX-LEON TX-
434 PM CDT MON MAY 26 2014
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 530 PM CDT FOR
NORTHWESTERN LEON AND SOUTH CENTRAL FREESTONE COUNTIES...
AT 433 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
MODERATE TO HEAVY RAIN CONTINUING ACROSS THE WARNED ARE. VERY HEAVY
RAINS HAVE ALREADY OCCURRED ACROSS THE WARNED AREA...AND ADDITIONAL
RAINFALL WILL RESULT IN FLASH FLOODING THROUGH 530 PM CDT. SOME
CREEKS HAVE OVERFLOWED ONTO AREA ROADWAYS.
SOME LOCATIONS THAT WILL CONTINUE TO BE AFFECTED BY HEAVY RAIN
INCLUDE BUFFALO.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
HEAVY RAINS OFTEN FLOOD ROADS AND OTHER LOW LYING AREAS RAPIDLY.
FLOOD WATERS MAY RISE RAPIDLY IN CREEKS...STREAMS...AND NORMALLY DRY
WASHES. IN HILLY TERRAIN THERE ARE HUNDREDS OF LOW WATER CROSSINGS
WHICH ARE POTENTIALLY DANGEROUS. DO NOT DRIVE YOUR VEHICLE INTO AREAS
WHERE WATER OF AN UNKNOWN DEPTH COVERS THE ROAD. TAKE A DIFFERENT
ROUTE TO REACH YOUR DESTINATION OR WAIT UNTIL FLOOD WATERS RECEDE.
&&
LAT...LON 3137 9589 3124 9631 3130 9633 3133 9632
3135 9631 3142 9624 3142 9625 3150 9627
3159 9594
$$583
WGUS74 KFWD 262220
FFSFWD
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
520 PM CDT MON MAY 26 2014
TXC161-289-262230-
/O.EXP.KFWD.FF.W.0018.000000T0000Z-140526T2230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
FREESTONE TX-LEON TX-
520 PM CDT MON MAY 26 2014
...THE FLASH FLOOD WARNING FOR NORTHWESTERN LEON AND SOUTH CENTRAL
FREESTONE COUNTIES EXPIRES AT 530 PM CDT...
THE HEAVY RAINFALL HAS ENDED ACROSS THE WARNED AREA...THEREFORE THE
FLASH FLOOD WARNING WILL BE ALLOWED TO EXPIRE.
TO REPORT PREVIOUS FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY
RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN
FORT WORTH.
LAT...LON 3137 9589 3124 9631 3130 9633 3133 9632
3135 9631 3142 9624 3142 9625 3150 9627
3159 9594
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this flash flood warning went out at May 26, 3:13 PM CDT, 18 minutes earlier.
Area forecast discussion, May 26, 3:13 PM CDT, 18 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE FORT WORTH TX 313 PM CDT MON MAY 26 2014 .DISCUSSION... SHORT TERM... A THUNDERSTORM COMPLEX WILL CONTINUE TO MOVE ACROSS THE SOUTHEASTERN ZONES THROUGH EARLY EVENING. LOCALLY HEAVY RAINFALL AND SOME DOWNBUST WINDS WILL BE POSSIBLE. THE COMPLEX SHOULD KEEP DEEP MOISTURE LARGELY SHUT OFF FROM THE CENTRAL AND NORTHERN ZONES. THEREFORE...WE EXPECT ONLY ISOLATED TO SCATTERED SHOWERS AND STORMS NORTH OF A CANTON...HILLSBORO...TO TEMPLE LINE THROUGH SUNSET. IT IS BE DIFFICULT TO PINPOINT THE MOST FAVORED AREA FOR STORMS LATE THIS AFTERNOON/EARLY EVENING...BUT IT MAKES SENSE THAT THE WESTERN ZONES THAT ARE FINALLY SEEING SOME SUN ARE THE MOST LIKELY PLACE TO DESTABILIZE AND SEE DEVELOPMENT. .LONG TERM... THE NEXT 48 HOURS WILL BE UNSETTLED ACROSS NORTH TEXAS AS AN UPPER LOW MOVES EAST ACROSS THE PANHANDLE AND INTO THE NORTHERN PORTIONS OF NORTH CENTRAL TEXAS. SHOWERS AND THUNDERSTORMS WILL BE LIKELY ACROSS MOST OF THE REGION OVERNIGHT WITH INCREASING LARGE SCALE LIFT AND PRECIPITABLE WATER VALUES IN EXCESS OF 1.5 INCHES. THE BEST DYNAMICS WILL BE ACROSS THE NORTHERN HALF OF THE REGION SO WILL KEEP THE HIGHEST POPS THERE. ALTHOUGH A FEW STORMS MAY BRIEFLY BECOME SEVERE WITH A POTENTIAL FOR WET MICROBURSTS...THE PRIMARY HAZARD OVERNIGHT WILL BE FROM HEAVY RAINFALL AND SOME LOCALIZED FLOODING. WE OPTED NOT TO ISSUE ANY TYPE OF FLOOD WATCH OVER THE PAST FEW DAYS SINCE THE HEAVY RAINFALL HAS BEEN ISOLATED AND MOST BASINS ARE VERY DRY AND CAN TAKE A GOOD DEAL OF WATER. THERE IS STILL SOME POTENTIAL FOR ISOLATED FLASH FLOODING TONIGHT THROUGH TUESDAY MORNING DUE TO CELL TRAINING...BUT WE DO NOT FEEL IT WILL BE WIDESPREAD ENOUGH TO WARRANT A WATCH. PRECIPITATION CHANCES WILL DECREASE FROM WEST TO EAST TUESDAY AFTERNOON WITH THE PASSAGE OF THE UPPER TROUGH AXIS. WE STILL EXPECT RAINFALL TOTALS THROUGH TUESDAY AFTERNOON TO AVERAGE BETWEEN ONE AND TWO INCHES WITH SOME ISOLATED AMOUNTS WELL ABOVE TWO INCHES. THE UPPER LOW IS FORECAST TO MOVE SOUTHEAST TUESDAY NIGHT AND WEDNESDAY AND REACH THE UPPER TEXAS COAST WEDNESDAY NIGHT. THIS MOVEMENT OF THE UPPER LOW SHOULD KEEP MOST OF THE PRECIPITATION EAST OF NORTH TEXAS WEDNESDAY AND THURSDAY. WE WILL MAINTAIN SOME LOW CHANCE POPS IN THE EAST WEDNESDAY AND THURSDAY DUE TO THE PROXIMITY OF THE UPPER LOW AND THE COPIOUS AMOUNT OF MOISTURE EXPECTED. THE UPPER LOW WILL CONTINUE TO WEAKEN OVER THE GULF LATE IN THE WEEK THROUGH EARLY NEXT WEEK WHILE AN UPPER RIDGE BUILDS SLOWLY ACROSS THE EASTERN HALF OF THE COUNTRY. THIS PATTERN WILL KEEP NORTH TEXAS IN A WEAK DIFFLUENCE ALOFT WHICH OFTEN RESULTS IN SCATTERED AFTERNOON SHOWERS AND THUNDERSTORMS WHEN MOISTURE IS PLENTIFUL. THEREFORE...WE WILL KEEP SOME LOW POPS IN THE FORECAST THROUGH THE WEEKEND WITH AN EMPHASIS ON THE AFTERNOON HOURS. HIGH TEMPERATURES ON TUESDAY WILL BE IN THE MID 70S TO AROUND 80 DUE TO THE RAIN AND CLOUDS. TEMPERATURES SHOULD BEGIN A SLOW WARM UP FROM MID WEEK THROUGH THE WEEKEND DUE TO INCREASING SUN AND LOWER RAIN CHANCES. WE EXPECT SOME 90S TO RETURN TO NORTH TEXAS BY THE LAST DAY OF MAY. SINCE THE GULF WILL REMAIN WIDE OPEN FOR THE NEXT 7 DAYS...OVERNIGHT LOWS WILL REMAIN THE 60S AND LOWER 70S. 79 79 && .PRELIMINARY POINT TEMPS/POPS... DALLAS-FT. WORTH, TX 69 81 66 88 70 / 60 70 40 20 30 WACO, TX 69 82 67 86 66 / 50 70 40 20 30 PARIS, TX 68 78 64 82 66 / 50 70 60 20 30 DENTON, TX 70 82 64 86 65 / 70 70 40 20 20 MCKINNEY, TX 69 79 64 85 65 / 60 70 50 20 30 DALLAS, TX 69 82 68 85 70 / 60 70 40 20 30 TERRELL, TX 69 80 64 85 67 / 50 70 60 20 30 CORSICANA, TX 68 81 67 83 67 / 50 70 60 30 30 TEMPLE, TX 70 84 67 84 65 / 40 60 40 20 30 MINERAL WELLS, TX 65 82 64 83 65 / 70 60 20 20 20 && .FWD WATCHES/WARNINGS/ADVISORIES... NONE. && 84/79
Hazardous weather outlook, May 26, 2:48 PM CDT, 43 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE FORT WORTH TX 248 PM CDT MON MAY 26 2014 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-271215- MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN- HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS- ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL- JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-NAVARRO- FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-LIMESTONE- LEON-MILAM-ROBERTSON- 248 PM CDT MON MAY 26 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT. SCATTERED THUNDERSTORMS ARE EXPECTED THROUGH TONIGHT. THE THREATS WITH THESE THUNDERSTORMS WILL BE LIGHTNING...GUSTY WINDS...AND HEAVY RAINFALL LEADING TO LOCALIZED FLOODING. IN ADDITION...A FEW STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE THIS EVENING...MAINLY IN CENTRAL AND EASTERN NORTH TEXAS. DAMAGING WINDS AND LOCALIZED FLOODING WILL BE THE MAIN THREATS WITH ANY STRONG TO SEVERE STORMS BUT SOME HAIL MAY ALSO OCCUR. IT IS POSSIBLE THAT A COMPLEX OF THUNDERSTORMS COULD AFFECT LOCATIONS TO THE NORTHWEST OF THE DFW AREA LATE TONIGHT. DAMAGING WINDS AND FLASH FLOODING WOULD BE THE MAIN THREATS WITH THIS COMPLEX OF STORMS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. THE CHANCE FOR THUNDERSTORMS WILL CONTINUE TUESDAY FOR ALL OF THE REGION. THE THREAT FOR HEAVY RAINFALL AND LOCALIZED FLOODING WILL CONTINUE AS WELL. SOME STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE DURING THE AFTERNOON AND EVENING HOURS. THUNDERSTORM CHANCES CONTINUE FOR THE REMAINDER OF THE WEEK...MAINLY ALONG AND EAST OF THE INTERSTATE 35 CORRIDOR. DEPENDING ON THE AMOUNT OF RAINFALL RECEIVED...LOCALIZED FLOODING MAY STILL BE A CONCERN ACROSS AREAS OF EASTERN NORTH TEXAS THROUGH THE WEEKEND. .SPOTTER INFORMATION STATEMENT... LIMITED SPOTTER ACTIVATION MAY BE REQUESTED THIS EVENING...MAINLY IN CENTRAL AND EASTERN NORTH TEXAS.
In the hours before
Local storm report, May 26, 2:24 PM CDT, 1 hour 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
224 PM CDT MON MAY 26 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0150 PM TSTM WND DMG BUFFALO 31.47N 96.07W
05/26/2014 LEON TX AMATEUR RADIO
THREE 12 INCH TREES DOWN HWY 164 1/2W I-45Special weather statement, May 26, 2:37 PM CDT, 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
237 PM CDT MON MAY 26 2014
TXZ162-262015-
LEON TX-
237 PM CDT MON MAY 26 2014
...SIGNIFICANT WEATHER ADVISORY FOR...
LEON COUNTY
AT 238 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 22 MILES SOUTHEAST OF TEAGUE...MOVING EAST AT 20
MPH.
CITIES IN THE PATH OF THIS STORM INCLUDE BUFFALO AND CENTERVILLE.
VERY HEAVY RAIN AND WIND GUSTS TO 50 MPH ARE LIKELY WITH THIS STORM.
LAT...LON 3121 9574 3116 9572 3113 9576 3109 9590
3107 9604 3102 9611 3099 9621 3125 9633
3127 9631 3129 9633 3135 9631 3146 9614
3154 9576 3123 9572
TIME...MOT...LOC 1938Z 261DEG 17KT 3139 9602The office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 25, 10:09 PM CDT | Special Weather Statement | FWD | Dallas, Ellis, Johnson, Tarrant | 21 min |
| May 25, 10:23 PM CDT | Special Weather Statement | FWD | Dallas, Ellis, Johnson, Tarrant | 22 min |
| May 26, 2:33 PM CDT | Areal Flood Advisory | FWD | Freestone, Leon, Limestone, Robertson | 117 min |
| May 26, 2:37 PM CDT | Special Weather Statement | FWD | Leon | 38 min |
| May 26, 6:29 PM CDT | Flash Flood Watch | FWD | Anderson, Bell, Bosque, Comanche, Coryell, Eastland and 17 more | 15 hr |
Nearby
Flash Flood Warnings in Texas, 2014Every flash flood warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.